MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes Inflammation (1932); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Eye Pain (4467); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.On (b)(6) 2002 the implanting surgeon provide information that the patient was given all preoperative and postoperative advice on the characteristics of the iol.The patient was fully explained about the glare that there may be.A medical report was provided to the patient.The patient's vision at the last visit was 20-20 distance and j1 near.There was no debris on the lens and at the last visit he had, there was no capsular opacity, nor alterations of the refracted media.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non healthcare professional reported that following implantation of an intraocular lens(iol) the patient experienced -0.75 myopia.The patient had secondary cataract and yag capsulectomy was performed.Additional information was requested and received stating the patient experienced glare.Additional information received stating the patient experienced halos and flashes as a main flash spot with twelve points around this focus at night.Additional information received stating the patient had thread in the eye and removed in a secondary procedure.
 
Additional Manufacturer Narrative
Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Further follow up was provided by the surgeon in relation to the suture/removal."the suture was left because the patient was a scuba diver, and the suture was found buried in the cornea, and was not seen to accumulate mitomycin, and did not cause astigmatism." apparently, it was cut in some consultation in peru.When the patient came back, i found a piece of the suture partially buried in the od cornea at the level of m xi.I offered to remove it, but patient refused to have it removed.Later, days later, patient had symptoms of night pain and went for an emergency check-up and at that moment it was removed! it was insisted that this had been prevented by removing it previously.I am pleased to report that the patient in the last consultation told me that they are very, very happy with vision, being 20/20 at a distance, with excellent vision on watch and telephone up close, and a computer at intermediate distance.The refraction was -0.50 but the patient did not want glasses.Likewise, it is reported that the vision of halos has dropped by approximately 90%.It was also offered a lens with a filter to lower the glare, but it was also found that it does not require it at the moment.In conclusion: patient finally happy with far, near and intermediate vision and without halos or minimal vision.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received stating the patient had suture in the eye and caused night pain.The suture was removed.The patient happy with far, near and intermediate vision and without halos or minimal vision.
 
Event or Problem Description
Additional information received stating that plastic thread/suture caused great inflammation and infection, a lot of discomfort to see.The patient is not satisfied with the company lens since to date continued to see halos and they have not placed a lens with the correct calculation, patient can not see 20/20, the patient can see tiny stars in the eye and difficulty seeing at night.Myopia increased to -1 in the operated eye, after having removed the suture.Additional information received stating the patient experienced far and medium vision halos and stars, vision was blurry and since the lens is of less power the vision was poor.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received.Stating, as a consequence of the calculation error.I am forced to use aerial lenses and my vision is still impaired, due to additional flashes and halos.Even after a year of undergoing the surgery.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13903743
Report Number1119421-2022-00584
Device Sequence Number14601460
Product Code MFK
UDI-Device Identifier00380652357623
UDI-Public00380652357623
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.145
Device Lot Number15095361
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/02/2022
Supplement Date Received by Manufacturer03/25/2022
04/19/2022
09/23/2022
Initial Report FDA Received Date03/25/2022
Supplement Report FDA Received Date04/19/2022
05/13/2022
10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age67 YR
Patient SexMale